Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 12, 2000, 3:09 PM EDT for Bradley County, Polk County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2000, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 12, 2000, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Bradley County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 129 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:30 PM EDT | Thunderstorm Wind | Ducktown, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 121910
SVRMRX
TNC011-139-122000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT WED JUL 12 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EASTERN TENNESSEE
POLK COUNTY IN EASTERN TENNESSEE
* UNTIL 400 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BENTON...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON AROUND 320 PM EDT
RELIANCE AROUND 345 PM EDT
ARCHVILLE AROUND 400 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
SEEK A STURDY SHELTER IMMEDIATELY!
$$
LAT...LON 3536 8486 3519 8500 3500 8497 3500 8433
3521 8430 3528 8445 3527 8466
RBPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:25 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 12, 10:25 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1025 AM EDT WED JUL 12 2000 FORECAST ON TRACK SO FAR. MOST OF THE SHOWERS AND STORMS WILL BE THIS AFTERNOON...AND AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. LIKE YDAY...THE MAIN THREAT WILL BE HEAVY RAIN AND FLASH FLOODING. SOME GUSTS CAPABLE OF BRINGING DOWN A FEW TREES COULD OCCUR ALSO. NO CHANGES TO THE ZONES AT THIS TIME. .MRX... NC...NONE. TN..W.NONE. VA...NONE. 29
In the hours before
Special weather statement, Jul 12, 11:34 AM EDT, 3 hours 35 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-130200- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1134 AM EDT WED JUL 12 2000 ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR MOST OF EAST TENNESSEE THIS AFTERNOON AND EVENING... THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST VIRGINIA...EAST TENNESSEE...AND EXTREME SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EARLY EVENING...OVER MOST OF EAST TENNESSEE AS WELL AS CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. THE SLIGHT RISK AREA IS GENERALLY ALONG AND SOUTHWEST OF A LINE FROM...HUNTSVILLE TO NEWPORT. ALL OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THIS HEAVY RAINFALL COULD LEAD TO ISOLATED FLASH FLOODING...MAINLY SOUTH AND WEST OF A CUMBERLAND GAP TO ERWIN LINE. AN EXTREMELY MOIST AND MODERATELY UNSTABLE AIRMASS REMAINS IN PLACE...WITH A WEAK COLD FRONT SAGGING SLOWLY SOUTHWARD INTO THE REGION. THUNDERSTORMS WILL DEVELOP ACROSS THE REGION EARLY THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE THUNDERSTORMS WILL SLOWLY COME TO AN END DURING THE NIGHT...WITH THE LOSS OF DAYTIME HEATING AND THE PASSAGE OF THE WEAK COLD FRONT. THE THREAT OF SEVERE WEATHER WILL BE GREATEST IN THE AFTERNOON...AS TEMPERATURES CLIMB INTO THE UPPER 80S AND LOWER 90S. ANY THUNDERSTORM THAT FORMS THIS AFTERNOON AND EVENING WILL MOVE EAST OR SOUTHEAST AROUND 20 MPH...AND PRODUCE HEAVY RAINFALL. THE STRONGEST STORMS MAY PRODUCE AN INCH OR TWO OF RAINFALL IN LESS THAN AN HOUR. THE STRONGEST STORMS MAY ALSO PRODUCE WINDS UP TO 65 MPH...AND PEA SIZE HAIL OR A QUARTER INCH IN DIAMETER. SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CERTAINLY MONITOR WEATHER DEVELOPMENTS...AND BE READY FOR ACTIVATION IF NEEDED LATER TODAY. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE -WARNINGS. RBP
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:26 PM EDT | Flash Flood Warning | MRX | Knox, Loudon | 3 hr |
| Jul 12, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.